Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 32, NWS Atlanta, GA

March 28, 2009DeKalb County, Rockdale County, Georgia

NWS Atlanta, GA issued this river flood warning at Mar 28, 2009, 4:40 PM EDT for DeKalb County, Rockdale County, Georgia. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2009, 4:40 PM EDT (20:40 UTC)
Expired
Mar 28, 2009, 10:01 PM EDT
In force
5 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties DeKalb County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River at Pleasant Hill Road near Lithonia (YLOG1). The gauge peaked at 13.07 ft at Mar 28, 2009, 5:00 PM EDT.

actionminormoderate101503/2803/2903/30
Action stage
11 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02207220, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 282040
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT SAT MAR 28 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  YELLOW RIVER NEAR LITHONIA 3ENE AFFECTING DE KALB AND ROCKDALE 
  COUNTIES
  OCONEE RIVER NEAR DUBLIN AFFECTING JOHNSON...LAURENS...WASHINGTON 
  AND WILKINSON COUNTIES

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC089-247-291040-
/O.NEW.KFFC.FL.W.0032.090328T2040Z-000000T0000Z/
/YLOG1.1.ER.090328T2005Z.090328T2015Z.000000T0000Z.UU/
440 PM EDT SAT MAR 28 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE YELLOW RIVER NEAR LITHONIA 
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 4 PM SATURDAY THE STAGE WAS 13.0 FEET...AND RISING SLOWLY.
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING WILL CONTINUE THROUGH THIS EVENING. 


$$

GAC167-175-303-319-291040-
/O.NEW.KFFC.FL.W.0033.090402T1047Z-000000T0000Z/
/DBNG1.1.ER.090402T1047Z.090402T1800Z.000000T0000Z.NO/
440 PM EDT SAT MAR 28 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCONEE RIVER NEAR DUBLIN
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE.
* AT 1 PM SATURDAY THE STAGE WAS 6.6 FEET...AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 21.0 FEET. 
* AT 21.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING DEVELOPS WITH
  LOWLAND FLOODING.


$$
1 follow-up statement
000 
WGUS82 KFFC 290201
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1001 PM EDT SAT MAR 28 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  YELLOW RIVER NEAR LITHONIA 3ENE AFFECTING DE KALB AND ROCKDALE 
  COUNTIES
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC089-247-290231-
/O.CAN.KFFC.FL.W.0032.000000T0000Z-090329T0201Z/
/YLOG1.1.ER.090328T2005Z.090328T2115Z.090328T2207Z.UU/
1001 PM EDT SAT MAR 28 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE YELLOW RIVER NEAR LITHONIA 3ENE
* AT 9 PM SATURDAY THE STAGE WAS 12.1 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL AND REMAIN BELOW FLOOD STAGE.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 28, 3:14 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 28, 3:14 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT SAT MAR 28 2009

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...

SHORT TERM MODELS IN GENERAL AGREEMENT ON THE EVOLUTION OF THE
SYSTEM...THOUGH THE GFS IS SLIGHTLY FASTER THAN THE NAM. HAVE
GENERALLY TAKEN A BLEND WITH THE FORECAST AS THE ECMWF IS ALSO
SLIGHTLY SLOWER THAN THE GFS.

FOR THIS AFTERNOON AND EVENING...FIRST ROUND OF THUNDERSTORMS IS
FOR THE MOST PART MOVING OUT OF CENTRAL GEORGIA...BUT MORE STORMS
ARE DEVELOPING AHEAD OF THE CLEARING IN EASTERN ALABAMA AT AFD
TIME. THIS WILL SHIFT EAST OVER THE NEXT FEW HOURS...BUT THE COLD
FRONT IS STILL BACK ALONG THE MISSISSIPPI/ALABAMA STATE LINE. EXPECT
MORE SHOWERS AND POSSIBLE THUNDERSTORMS (SEE SLIGHT RISK IN
NORTHWEST GEORGIA ON SWODY1) TO DEVELOP ALONG THE FRONT. WITH VERY
COLD TEMPS MOVING IN AT 500MB...NOT SURPRISED TO SEE MORE OF A
HAIL THREAT WITH THESE STORMS IN EASTERN ALABAMA AND THOSE THAT
MIGHT DEVELOP ALONG THE FRONT...THOUGH DAMAGING WINDS WILL
CONTINUE TO BE A THREAT. HIGHEST SHEAR VALUES ARE SHIFTING EAST SO
THE TORNADO THREAT WILL DECREASE THROUGH THE AFTERNOON AND
EVENING...THOUGH OF COURSE IT CANNOT BE TOTALLY RULED OUT. THE
FRONT WILL PUSH THROUGH THE STATE OVERNIGHT...AND BY SUNDAY
MORNING MOST IF NOT ALL THE PRECIP SHOULD BE OUT OF OUR AREA. SOME
QUESTION AS TO HOW MUCH IF ANY OF THE WRAPAROUND PRECIP WILL MAKE
IT INTO NORTH GEORGIA...BUT FOR NOW AM NOT PLAYING IT UP.

THE OTHER CONCERN IS THE STRONG GRADIENT. HAVE ALREADY HAD REPORTS
OF TREES DOWN NOT ASSOCIATED WITH ANY THUNDERSTORM. WITH THE VERY
SATURATED GROUND...WILL NOT TAKE PARTICULARLY STRONG WINDS TO
BRING THESE TREES DOWN. HAVE ISSUED A WIND ADVISORY...THOUGH WINDS
MAY NOT QUITE REACH CRITERIA LEVELS...IN PLACE THROUGH SUNDAY
EVENING. AS THE UPPER LOW SHIFTS NORTHEAST TOWARD THE GREAT LAKES
SUNDAY EVENING...FLOW ALOFT WILL SHIFT TO MORE ZONAL AND HIGH
PRESSURE WILL BUILD IN...DECREASING THE GRADIENT. SUNDAY NIGHT
TEMPS MAY DROP TO NEAR FREEZING IN SOME LOCATIONS...AT LEAST INTO
THE 30S JUST ABOUT EVERYWHERE...DESPITE A BUILDING RIDGE ALOFT...
SO WOULD NOT BE SURPRISED TO SEE A LAYER OF FROST IN THE MORNING.
EXPECT A NICE DAY ON MONDAY WITH TEMPS WARMING INTO THE 70S UNDER
THE RETREATING RIDGE.

.LONG TERM /TUESDAY THROUGH SATURDAY/...

IN THE MEANTIME...ANOTHER STRONG SYSTEM DEVELOPS ON TUESDAY IN THE
CENTRAL PLAINS. COLD FRONT APPROACHES MONDAY NIGHT AND EARLY
TUESDAY. GFS IS SLOWER AND DEEPER WITH THIS SYSTEM...WHILE THE
ECMWF BREAKS UP THE SOUTHERN EDGE OF THE FRONT AND THUS HAS LESS
OF AN IMPACT OVER THE SOUTHEAST. HOWEVER...WITH THE DEEPER SYSTEM
ON THE GFS...IT PASSES THE COLD FRONT THROUGH BY WEDNESDAY BUT THE
ECMWF PROLONGS THE WEAK SOUTHERN EDGE OF THE COLD FRONT...KEEPING
THE IMPLIED POPS IN THE AREA THROUGH WEDNESDAY NIGHT. AFTER
THAT...MODEL DIFFERENCES BECOME EXTREMELY SIGNIFICANT AS GFS
DEVELOPS A VERY STRONG SURFACE LOW IN THE CENTRAL MISSISSIPPI
VALLEY UNDERNEATH THE SHORTWAVE WHILE THE ECMWF DEVELOPS A COASTAL
LOW OFF CAPE HATTERAS. WITH THESE UNCERTAINTIES...HAVE MADE NO
CHANGES TO THE EXTENDED AND AM NOT EVEN SURE HOW MUCH OF AN IMPACT
THE TUESDAY-WEDNESDAY FRONT WILL HAVE ON THE AREA BESIDES JUST A
CHANCE OF RAIN. WILL CONTINUE TO WATCH THE EVOLUTION TO REFINE THE
FORECAST. BASED ON THE CURRENT FORECAST...NO SIGNIFICANT
TEMPERATURE SHIFTS THROUGH THE EXTENDED.

&&

.HYDROLOGY...
ANYWHERE FROM 1/4 TO 2 INCHES OF RAIN HAVE FALLEN ACROSS THE AREA OVER
THE PAST 24 HOURS...THIS ON TOP OF THE RAINFALL FROM THE PREVIOUS
TWO DAYS. ADDITIONAL RAIN EXPECTED AS THE FRONT ACTUALLY PASSES
THROUGH OVERNIGHT. WILL LEAVE FLOOD WATCH IN PLACE AS A FEW RIVERS
AND CREEKS HAVE ALREADY RISEN ABOVE FLOOD STAGE AND THIS TREND IS
EXPECTED TO CONTINUE AS THE SURFACE RUNOFF REACHES THE MAINSTEM
RIVERS OVER THE NEXT COUPLE OF DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          46  60  38  74  44 /  70   5   0   5   5
ATLANTA         44  56  40  72  49 /  50   5   0   5  10
BLAIRSVILLE     44  48  34  70  40 /  70   5   0   5  10
CARTERSVILLE    44  55  34  71  44 /  50   5   0   5  10
COLUMBUS        48  64  40  76  47 /  30   5   5   5  10
GAINESVILLE     46  55  37  73  46 /  70   5   0   5   5
MACON           48  66  39  76  45 /  60   5   0   5   5
ROME            45  54  36  71  42 /  50   5   0   5  10
PEACHTREE CITY  46  59  36  73  38 /  40   5   0   5  10
VIDALIA         54  69  40  74  44 /  90   5   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 6 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CRAWFORD...CRISP...DODGE...
DOOLY...EMANUEL...HOUSTON...JEFFERSON...JOHNSON...JONES...
LAURENS...MACON...MONTGOMERY...PEACH...PULASKI...SCHLEY...
SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
WASHINGTON...WHEELER...WILCOX...WILKINSON.

WIND ADVISORY UNTIL 8 PM EDT SUNDAY FOR ALL OF NORTH AND CENTRAL
GEORGIA.

FLOOD WATCH THROUGH LATE TONIGHT FOR ALL OF NORTH AND PORTIONS OF
CENTRAL GEORGIA.

&&

TDP
Hazardous weather outlook, Mar 28, 3:45 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT SAT MAR 28 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
345 PM EDT SAT MAR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
A FEW SEVERE THUNDERSTORMS EXPECTED ACROSS CENTRAL GEORGIA
THROUGH TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA TONIGHT.

.SYNOPSIS...
A DEEP LOW PRESSURE SYSTEM OVER ARKANSAS WILL LIFT NORTHEAST INTO
THE EASTERN GREAT LAKES REGION BY SUNDAY MORNING. ITS ASSOCIATED
COLD FRONT WILL SWEEP EASTWARD THROUGH THE SOUTHEASTERN STATES.  A
STRONG THUNDERSTORM COMPLEX MOVED ACROSS CENTRAL GEORGIA TODAY AND
ADDITIONAL THUNDERSTORMS ARE POSSIBLE IN ITS WAKE AS IT MOVES OUT OF
THE STATE.

.PRIMARY HAZARDS...
THERE WILL BE TWO AREAS OF CONCERN FOR THE REMAINDER OF THE
DAY.  IN THE WAKE OF THE STRONG THUNDERSTORM COMPLEX THAT MOVED
ACROSS CENTRAL GEORGIA TODAY...THE ATMOSPHERE HAS RECOVERED ENOUGH
TO SPAWN THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN
DIAMETER.  THIS THREAT AREA WILL MOVE WEST TO EAST ACROSS CENTRAL
GEORGIA THIS AFTERNOON AND EARLY EVENING...GENERALLY SOUTH OF A LINE
FROM ROME TO GAINESVILLE.

THE SECOND AREA OF CONCERN WILL BE THE COLD FRONT SWEEPING ACROSS
NORTH GEORGIA OVERNIGHT.  THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS
FORMING ON THIS LINE WILL BE DAMAGING WINDS AND LARGE
HAIL...GENERALLY ALONG AND NORTH OF A LINE FROM LAGRANGE TO ATHENS.

.DISCUSSION...
THE ATMOSPHERE WEST OF THE THUNDERSTORM COMPLEX THAT MOVED ACROSS
GEORGIA THIS MORNING HAS DESTABLIZED SUFFICIENTLY TO PRODUCE A FEW
SEVERE THUNDERSTORMS.  BECAUSE THE VERTICAL WIND SHEAR HAS BEEN
DISRUPTED BY THE EARLY THUNDERSTORM ACTIVITY...HAIL WILL BE THE
PRIMARY THREAT.  THE THREAT WILL DIMINISH AS THE AFTERNOON HEATING
DIMINISHES.

AROUND MIDNIGHT...THE COLD FRONT WILL BEGIN TO MOVE INTO NORTHWEST
GEORGIA.  INSTABILITY WILL BE LIMITED...BUT WITH THE STRONG UPPER
LEVEL WINDS AND FORCING ALONG THE FRONT...A FEW STORMS MAY PRODUCE
DAMAGING WINDS AND LARGE HAIL.  THE THREAT AREA WILL MOVE ACROSS THE
NORTHERN ONE-THIRD OF THE STATE THROUGHOUT THE NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY AND
AGAIN THURSDAY NIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO SEND HEAVY
RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. SPOTTERS AND
EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION TODAY THROUGH
TONIGHT.

In the hours before

Special weather statement, Mar 28, 4:10 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EDT SAT MAR 28 2009

GAZ032>034-044-045-282045-
410 PM EDT SAT MAR 28 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
DEKALB...COBB...GWINNETT AND FULTON COUNTIES UNTIL 445 PM EDT...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LA VISTA...MOVING NORTHEAST AT 60 MPH.

THESE STORMS WILL MOVE ACROSS DEKALB...COBB...GWINNETT AND FULTON
COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE EDGEWOOD...BUCKHEAD...KIRKWOOD...EAST
LAKE...BROOKHAVEN...SCOTTDALE...AVONDALE ESTATES...DECATUR...DRUID
HILLS...BOLTON...BANKHEAD...CASCADE HEIGHTS...VIRGINIA
HIGHLAND...WEST END AND SWEET AUBURN. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Mar 28, 4:19 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             GRIFFIN                 33.24N 84.27W
03/28/2009  E0.88 INCH       SPALDING           GA   PUBLIC

0405 PM     HAIL             LOCUST GROVE            33.35N 84.11W
03/28/2009  E0.75 INCH       HENRY              GA   PUBLIC

&&

JLF
Local storm report, Mar 28, 4:23 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             OLA                     33.44N 84.04W
03/28/2009  E1.00 INCH       HENRY              GA   PUBLIC

&&

22
Local storm report, Mar 28, 4:27 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             LOCUST GROVE            33.35N 84.11W
03/28/2009  E1.75 INCH       HENRY              GA   PUBLIC

&&

22
Special weather statement, Mar 28, 4:29 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
429 PM EDT SAT MAR 28 2009

GAZ058-070-071-282100-
429 PM EDT SAT MAR 28 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN MONROE...LAMAR AND
BUTTS COUNTIES UNTIL 500 PM EDT...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER REDBONE...MOVING NORTHEAST AT 50 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MONROE...LAMAR AND BUTTS COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE ALDORA...BARNESVILLE...PIEDMONT...
REDBONE...BRENT...JOHNSTONVILLE...GOGGINS...FORSYTH...COLLIER...
BLOUNT...HIGH FALLS STATE PARK AND JULIETTE. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Mar 28, 4:35 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             OLA                     33.44N 84.04W
03/28/2009  E1.25 INCH       HENRY              GA   PUBLIC

0420 PM     HAIL             HAMPTON                 33.38N 84.29W
03/28/2009  E1.00 INCH       HENRY              GA   PUBLIC

0431 PM     HAIL             MCDONOUGH               33.45N 84.14W
03/28/2009  E0.75 INCH       HENRY              GA   PUBLIC

&&

22

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 1:38 AM EDTRiver Flood WarningFFCGwinnett16 hr
Mar 28, 2:04 AM EDTRiver Flood WarningFFCNewton, Rockdale42 hr
Mar 28, 6:35 AM EDTRiver Flood WarningFFCForsyth, Fulton30 hr
Mar 28, 7:50 AM EDTRiver Flood WarningFFCClayton, Fayette, Spalding17 hr
Mar 28, 9:13 AM EDTTornado WarningFFCStewart47 min
Mar 28, 9:48 AM EDTTornado WarningFFCWebster31 min
Mar 28, 10:07 AM EDTTornado WarningFFCMarion, Schley, Sumter38 min
Mar 28, 10:23 AM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Houston, Macon, Schley, Sumter52 min
Mar 28, 10:41 AM EDTTornado WarningFFCCrisp, Dooly34 min
Mar 28, 11:01 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Houston, Pulaski, Wilcox59 min
Mar 28, 11:26 AM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson48 hr
Mar 28, 11:26 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Mar 28, 11:26 AM EDTRiver Flood WarningFFCBarrow, Jackson7 hr
Mar 28, 11:26 AM EDTRiver Flood WarningFFCMadison, Oglethorpe21 hr
Mar 28, 11:36 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Telfair, Wheeler54 min
Mar 28, 12:19 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Montgomery, Telfair, Toombs and 2 more41 min
Mar 28, 1:07 PM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more31 hr
Mar 28, 1:11 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wilcox49 min
Mar 28, 1:52 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee38 min
Mar 28, 2:01 PM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler59 min
Mar 28, 2:17 PM EDTFlash Flood WarningFFCJones6 hr
Mar 28, 2:36 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee54 min
Mar 28, 2:43 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs, Wheeler22 min
Mar 28, 3:09 PM EDTSevere Thunderstorm WarningFFCMeriwether, Pike52 min
Mar 28, 3:33 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Henry23 min
Mar 28, 3:49 PM EDTSevere Thunderstorm WarningFFCMontgomery, Telfair, Toombs, Wheeler41 min
Mar 28, 3:52 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Spalding53 min
Mar 28, 4:16 PM EDTSevere Thunderstorm WarningFFCNewton, Rockdale44 min
Mar 28, 4:25 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale, Walton50 min
Mar 28, 4:33 PM EDTSevere Thunderstorm WarningFFCToombs19 min
Mar 28, 4:40 PM EDTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson12 days
Mar 28, 4:53 PM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Oconee, Walton27 min
Mar 28, 5:56 PM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson24 hr
Mar 28, 7:23 PM EDTAreal Flood WarningFFCHarris6 hr

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.